PDA

View Full Version : need help for partner's detox


rarsly
08-04-2009, 09:35 PM
i'm not on any of the pills but my partner of 18 years is fighting for his life to get off. we don't have medical insurance so we're trying to detox at home. it's hell watching and not be able to help him. he's addicted to oxy and we are on the second day of detox but i don't know what to get to help him get through it. can someone tell me what i can get over the counter to ease the pain he's in?

Ihatecats
08-05-2009, 06:18 PM
He got to be a strong man to do it with out going to see some kind of doctor. don't you have a free state program? that you both can go to. i know it got to be hell watching him? please find some kind of help even you have to take him to the hospital please do try and talk him into going there maybe they could give him some thing for the pain! GOD BLESS AND HOPE YOU BOTH GET BETTER!!!:angel:

brianpain33
08-05-2009, 06:32 PM
I detoxed off of oxy and it can be done but it's not going to be easy and your partner is going to feel like it's the worst flu for about 2 weeks. It starts to get better after about 7 days but very very slowly. Here are some things that will help:

1. Immodium - lots of it. I was taking 6-8 pills per day and it was barely enough to stop the runs.

2. Gatorade, Pedialite, Vitamin Water, Powerade, etc - keep pushing the fluids even though you don't feel like drinking and might end up puking alot of it back up

3. Dramamine - motion sickness pills, really helps with the nausea that will be felt

4. Tylenol, Ibuprofen - for the fever, chills, and got awful rebound pain

5. warm or hot baths/showers several times per day

6. lots of LOVE AND SUPPORT

good luck and keep us posted daily

brian

Secrets1983
08-06-2009, 09:08 AM
Welcome!

The posters above gave you some really good advice. This physical and mental withdrawal phase is so miserable for the user and the ones they are closest to. I know for me it felt agonizing! There were moments where I just didn't know I would make it...... but I did.

Remember that his moods will be pretty unstable so if he snaps at you or is extremely crabby... that is part of it and it has nothing to do with you!

I wish you and your partner much success and hope you use this board to get you thru all of this. We are here for you!

Hang in there!

rarsly
12-31-2009, 10:51 PM
thanks very much for all of your advice..... we are now in the third attempt to detox; it's been horrible watching him go through this. he is very afraid of the pain, his legs seems like they are being eaten up from inside, joint pain, headaches and all sorts of things....... we're in the 2nd week; what next????

AnnD
12-31-2009, 11:23 PM
Also some over the counter Benadryl will help. About a 100mg every 4 to 6 hours will help with the antsy/restless feeling and help to sleep too.

rarsly
02-02-2010, 09:41 AM
I'd like to thank all who replied, we have detox from the oxy and moving forward with getting our lives back together. We now have medical coverage through the va after hours of research, if you have at least 18 months of any active duty, the va will help. Thanks again to all who replied.